Alert archive / South Carolina / Lake Wind Advisories in 2011

Lake Wind Advisory 33, NWS Columbia, SC

November 23, 20115 counties in Georgia; 16 counties in South Carolina

NWS Columbia, SC issued this lake wind advisory at Nov 23, 2011, 12:51 AM EST for 5 counties in Georgia; 16 counties in South Carolina. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Nov 23, 2011, 12:51 AM EST (05:51 UTC)
Expired
Nov 23, 2011, 6:00 PM EST
In force
17 hr
Issued by
NWS Columbia, SC
All 21 counties

Burke County, GA, Columbia County, GA, Lincoln County, GA, McDuffie County, GA, Richmond County, GA, Aiken County, SC, Bamberg County, SC, Barnwell County, SC, Calhoun County, SC, Chesterfield County, SC, Clarendon County, SC, Edgefield County, SC, Fairfield County, SC, Kershaw County, SC, Lee County, SC, Lexington County, SC, McCormick County, SC, Newberry County, SC, Richland County, SC, Saluda County, SC, Sumter County, SC

The radar

The Columbia radar (KCAE), 28 km from the middle of the area, began a volume at 05:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 5.9 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2011-11-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 104 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2011-11-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 133 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
104 J/kg
Mixed-layer CIN
-40 J/kg
Mixed-layer LCL
731 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
133 m²/s²
0-3 km storm-relative helicity
113 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

033 
WWUS72 KCAE 230551
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
1251 AM EST WED NOV 23 2011


GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
231600-
/O.NEW.KCAE.LW.Y.0033.111123T0551Z-111123T2300Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...CHERAW...
PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...LUGOFF...
EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...WEST COLUMBIA...
CAYCE...LEXINGTON...RED BANK...COLUMBIA...BISHOPVILLE...AIKEN...
NORTH AUGUSTA...SUMTER...BARNWELL...WILLISTON...BLACKVILLE...
ORANGEBURG...ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG...
DENMARK
1251 AM EST WED NOV 23 2011

...LAKE WIND ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A LAKE WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EST THIS EVENING. 

* LOCATIONS...THE MIDLANDS OF SOUTH CAROLINA AND CENTRAL SAVANNAH
  AREA OF GEORGIA.

* HAZARDS...STRONG WINDS ON AREA LAKES.

* TIMING...THROUGH 6 PM THIS EVENING.

* WINDS...SOUTHWEST WINDS 15 TO 20 KNOTS...BECOMING WEST 15 TO 25
  KNOTS BY MIDDAY.

* IMPACTS...STRONG WINDS MAY CAPSIZE SMALL BOATS ON AREA LAKES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS AND PERSONAL WATERCRAFT WILL BE
ESPECIALLY PRONE TO CAPSIZING.

&&

$$
2 follow-up statements
650 
WWUS72 KCAE 230843
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
343 AM EST WED NOV 23 2011

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
231800-
/O.CON.KCAE.LW.Y.0033.000000T0000Z-111123T2300Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...CHERAW...
PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...LUGOFF...
EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...WEST COLUMBIA...
CAYCE...LEXINGTON...RED BANK...COLUMBIA...BISHOPVILLE...AIKEN...
NORTH AUGUSTA...SUMTER...BARNWELL...WILLISTON...BLACKVILLE...
ORANGEBURG...ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG...
DENMARK
343 AM EST WED NOV 23 2011

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING...

A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING.

* LOCATIONS...THE MIDLANDS OF SOUTH CAROLINA AND CENTRAL 
  SAVANNAH AREA OF GEORGIA. 

* HAZARDS...STRONG WINDS ON AREA LAKES.

* TIMING...THROUGH 6 PM THIS EVENING.

* WINDS...WEST 15 TO 20 KNOTS WITH GUSTS UP TO 25 KNOTS.

* IMPACTS...STRONG WINDS MAY CAPSIZE SMALL BOATS ON AREA LAKES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS AND PERSONAL WATERCRAFT WILL BE
ESPECIALLY PRONE TO CAPSIZING.

&&

$$
300 
WWUS72 KCAE 231503
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
1003 AM EST WED NOV 23 2011

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
232300-
/O.CON.KCAE.LW.Y.0033.000000T0000Z-111123T2300Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...CHERAW...
PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...LUGOFF...
EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...WEST COLUMBIA...
CAYCE...LEXINGTON...RED BANK...COLUMBIA...BISHOPVILLE...AIKEN...
NORTH AUGUSTA...SUMTER...BARNWELL...WILLISTON...BLACKVILLE...
ORANGEBURG...ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG...
DENMARK
1003 AM EST WED NOV 23 2011

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING...

A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING. 

* LOCATIONS...THE MIDLANDS OF SOUTH CAROLINA AND CENTRAL 
  SAVANNAH AREA OF GEORGIA. 

* HAZARDS...STRONG WINDS CONTINUING ON AREA LAKES.

* TIMING...THROUGH 6 PM THIS EVENING.

* WINDS...NORTHWEST 10 TO 15 KNOTS WITH GUSTS UP TO 25 KNOTS.

* IMPACTS...STRONG WINDS MAY CAPSIZE SMALL BOATS ON AREA LAKES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS AND PERSONAL WATERCRAFT WILL BE
ESPECIALLY PRONE TO CAPSIZING.

&&

$$

What forecasters said that day

The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before this lake wind advisory went out at Nov 22, 10:09 PM EST, 2 hours 42 minutes earlier.

Area forecast discussion, Nov 22, 10:09 PM EST, 2 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
1009 PM EST TUE NOV 22 2011

.SYNOPSIS...
A COLD FRONT WILL MOVE TOWARD THE AREA OVERNIGHT WITH SHOWERS AND
THUNDERSTORMS SPREADING ACROSS THE REGION. SOME THUNDERSTORMS MAY
PRODUCE STRONG WINDS. THE FRONT WILL MOVE THROUGH BY LATE MORNING
ON WEDNESDAY AND THE SHOWERS AND STORMS WILL COME TO AN END. HIGH
PRESSURE WILL BUILD IN WEDNESDAY AFTERNOON THROUGH SATURDAY BEFORE
ANOTHER WEATHER SYSTEM APPROACHES BY SUNDAY.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
UPDATE 03Z...CONVECTION MOVING INTO UPSTATE SOUTH CAROLINA AND CSRA.
EXCEPT FOR ONE STORM EAST OF ATHENS...SATELLITE AND RADAR SUGGEST
CONVECTIVE LINE WEAKENING. MODELS SHOW INCREASING INSTABILITY
OVERNIGHT BUT SHORT WAVE LIFTING NORTH OF REGION.

A COLD FRONT WILL APPROACH THE REGION FROM THE WEST. THIS WILL
SPREAD SHOWERS AND THUNDERSTORMS DURING THE OVERNIGHT HOURS. SOME
OF THESE STORMS MAY APPROACH SEVERE LIMITS. SPC HAS A SLIGHT RISK
AREA MOVING IN FROM THE WEST AND COVERS THE WESTERN PART OF THE
MIDLANDS AND THE CSRA. A SEVERE WEATHER WATCH IS POSSIBLE LATE
TONIGHT. THE WORST CONDITIONS APPEAR TO BE BETWEEN MIDNIGHT AND 6
AM WITH THE CURRENT TIMING TAKEN INTO ACCOUNT. TONIGHT SHOULD BE A
WARM NIGHT WITH LOWS IN THE LOWER 60S AND THIS MAY HELP TO FUEL
STRONG STORMS.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY NIGHT/...
THE
PROGRESSIVE WEATHER PATTERN CONTINUES. COLD FRONT SHOULD MOVE
THROUGH QUICKLY WEDNESDAY MORNING AND IS EXPECTED TO CLEAR EVEN THE
EASTERN COUNTIES AROUND NOON OR IN THE EARLY AFTERNOON. WEST WINDS
BECOME NORTHWEST AND A BIT GUSTY BUT DECIDED TO HOLD OFF ON ANY LAKE
WIND ADVISORIES AFTER COORDINATING WITH NEIGHBORING OFFICES. EVENT
APPEARS TO BE MARGINAL AT THIS TIME. COOLER AIR BEHIND THE FRONT
SHOULD HOLD AFTERNOON HIGHS INTO THE LOWER 70S FOR WEDNESDAY. COLDER
AIR WEDNESDAY NIGHT WITH LOWS IN THE LOWER 40S. DRY COOL HIGH
PRESSURE FOR THANKSGIVING DAY WITH HIGHS LOWER AND MIDDLE 60S. A
CHILLY NIGHT FOR THURSDAY NIGHT WITH LOWS MOSTLY IN THE MIDDLE 30S.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
MODELS IN GOOD AGREEMENT. HIGH PRESSURE FRIDAY MOVES EAST SATURDAY
AS ANOTHER WEATHER SYSTEM AND COLD FRONT APPROACH SUNDAY. WILL
INTRODUCE A CHANCE OF SHOWERS SUNDAY. SYSTEM BEGINS TO MOVE AWAY
BY MONDAY BUT WILL HOLD ONTO A SLIGHT CHANCE OF SHOWERS. SYSTEM
GONE BY TUESDAY WITH DRY HIGH PRESSURE AGAIN. TEMPERATURES ARE
EXPECTED TO BE BELOW NORMAL. HIGHS IN THE 60S FRIDAY AND SATURDAY
AND IN THE 50S MONDAY AND NEAR 60 TUESDAY. LOWS IN THE 30S AND 40S
EXCEPT IN THE LOWER 50S AHEAD OF THE NEXT COLD FRONT SATURDAY
NIGHT.

&&

.AVIATION /03Z WEDNESDAY THROUGH SUNDAY/...
COLD FRONT AND ASSOCIATED SHOWERS AND ISOLATED EMBEDDED
THUNDERSTORMS CONTINUES TO MOVE TOWARD THE REGION THIS EVENING.
PRECIPITATION ASSOCIATED WITH THE FRONT IS JUST BEGINNING TO MOVE
INTO THE WESTERN PORTION OF THE CWA AND WILL CONTINUE TO MOVE ACROSS
THE REGION OVERNIGHT AND EXIT THE CWA WEDNESDAY MORNING. VFR
CONDITIONS STILL CONTINUE ACROSS THE AREA...BUT WINDS HAVE PICKED UP
FROM THE SOUTH AROUND 10 KTS WITH GUSTS AROUND 18 KTS AS THE
PRESSURE GRADIENT HAS TIGHTENED. CONDITIONS WILL BEGIN DETERIORATING
AS THE FRONT APPROACHES...WITH MVFR CIGS AND VSBYS ARRIVING AT ALL
TAF SITES BETWEEN 23/07Z AND 23/08Z IN THE FORM OF SHOWERS AND
ISOLATED THUNDERSTORMS. EXPECT MVFR...POSSIBLE IFR...CONDITIONS TO
REMAIN UNTIL ABOUT 13Z WEDNESDAY...BECOMING VFR AS THE FRONT MOVES
EAST OF THE AREA. BEHIND THE FRONT WINDS WILL BECOME WEST
NORTHWEST/NORTHWEST AND INCREASE TO 10 TO 15 KTS WITH GUSTS BETWEEN
20 AND 25 KTS.

EXTENDED AVIATION OUTLOOK...NO VSBY/CIG RESTRICTIONS EXPECTED
THROUGH FRIDAY AS HIGH PRESSURE BUILDS IN FROM THE WEST.

&&

.CAE WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
GA...NONE.
&&

SYNOPSIS...
NEAR TERM...
SHORT TERM...
LONG TERM...
AVIATION...07
Hazardous weather outlook, Nov 22, 9:24 AM EST, 15 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE COLUMBIA SC
924 AM EST TUE NOV 22 2011

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-231430-
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
924 AM EST TUE NOV 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND
CENTRAL SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

A LINE OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO CROSS THE
REGION LATE TONIGHT AHEAD OF AN APPROACHING COLD FRONT. SOME OF
THESE STORMS MAY BECOME SEVERE...PRODUCING DAMAGING WINDS AND
LARGE HAIL. AN ISOLATED TORNADO THREAT WILL ALSO EXIST.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Columbia, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 23, 1:06 AM ESTSevere Thunderstorm WarningCAEChesterfield, Lancaster39 min

Nearby

Lake Wind Advisories in South Carolina, 2011Lake Wind Advisories in Georgia, 2011Every lake wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.